S. Arumugam1, C. Sivagnanam2
1Core Group Research Facility (CGRF) National Centre for Advanced Research in Discrete Mathematics (n~-CARDMATH) Kalasalingam University Anand Nagar, Krishnankoil-626190, INDIA.
2Department of Mathematics St. Joseph’s College of Engineering Chennai-600119, INDIA.
Abstract:

Let \( G = (V, E) \) be a connected graph. A dominating set \( S \) of \( G \) is called a \emph{neighborhood connected dominating set} (\emph{ncd-set}) if the induced subgraph \( \langle N(S) \rangle \) is connected, where \( N(S) \) is the open neighborhood of \( S \). A partition \( \{V_1, V_2, \ldots, V_k\} \) of \( V(G) \), in which each \( V_i \) is an ncd-set in \( G \), is called a \emph{neighborhood connected domatic partition} or simply \emph{nc-domatic partition} of \( G \). The maximum order of an nc-domatic partition of \( G \) is called the neighborhood connected domatic number (nc-domatic number) of \( G \) and is denoted by \( d_{nc}(G) \). In this paper, we initiate a study of this parameter.

Nick C. Fiala1, Keith M. Agre1
1St. Cloud State University St. Cloud, MN 56301
Abstract:

In this note, we exhibit shortest single axioms for SQS-skeins and Mendelsohn ternary quasigroups that were found with the aid of the automated theorem-prover Prover9 and the finite model-finder

G. R. Vijayakumar1
1School of Mathematics, Tata Institute of Fundamental Research Homi Bhabha Road, Colaba, Mumbai 400005, India
Abstract:

An injective map from the vertex set of a graph \( G \) to the set of all natural numbers is called an arithmetic/geometric labeling of \( G \) if the set of all numbers, each of which is the sum or product of the integers assigned to the ends of some edge, form an arithmetic/geometric progression. A graph is called arithmetic/geometric if it admits an arithmetic/geometric labeling. In this note, we show that the two notions just mentioned are equivalent—i.e., a graph is arithmetic if and only if it is geometric.

Zehui Shao1, Jin Xu1, Qiquan Bao1, Linqiang Pan1
1Department of Control Science and Engineering Huazhong University of Science and Technology Wuhan 430074, China
Abstract:

For given graphs \( G_1 \) and \( G_2 \), the \( 2 \)-color Ramsey number \( R(G_1, G_2) \) is defined to be the least positive integer \( n \) such that every \( 2 \)-coloring of the edges of the complete graph \( K_n \) contains a copy of \( G_1 \) colored with the first color or a copy of \( G_2 \) colored with the second color. In this note, we obtained some new exact values of generalized Ramsey numbers such as cycle versus book, book versus book, and complete bipartite graph versus complete bipartite graph.

Abstract:

We show that the necessary conditions are sufficient for the existence of group divisible designs (PBIBDs of group divisible type) for block size \( k = 3 \) and with three groups of sizes \( 1 \), \( 1 \), and \( n \).

Matthias Bohm1
1Universitat Rostock Institut fir Mathematik D-18051 Rostock, Germany
Abstract:

Let \( \mathcal{B} \subseteq 2^{[m]} \) be an antichain of size \( |\mathcal{B}| =: n \). \( 2^{[m]} \) is ordered by inclusion. An antichain \( \mathcal{B} \) is called \( k \)-regular (\( k \in \mathbb{N} \)), if for each \( i \in [m] \) there are exactly \( k \) sets \( B_1, B_2, \ldots, B_k \in \mathcal{B} \) containing \( i \). In this case, we say that \( \mathcal{B} \) is a \( (k, m, n) \)-antichain.

Let \( m \geq 2 \) be an arbitrary natural number. In this note, we show that an \( (m-1, m, n) \)-antichain exists if and only if \( n \in [m+2, \binom{m}{2} – 2] \cup \{m, \binom{m}{2}\} \).

A. Anitha1, S. Arumugam1, 8.B. Rao2, E. Sampathkumar3
1Core Group Research Facility (CGRF) National Centre for Advanced Research in Discrete Mathematics (n-CARDMATH) Kalasalingam University Anand Nagar, Krishnankoil-626 190, India.
2Director, C R Rao AIMSCS Hyderabad, India.
3Department of Mathematics University of Mysore, Mysore – 570 006, India.
Abstract:

Let \( G = (V, E) \) be a connected graph. A subset \( S \) of \( V \) is called a degree equitable set if the degrees of any two vertices in \( S \) differ by at most one. The minimum order of a partition of \( V \) into independent degree equitable sets is called the \emph{degree equitable chromatic number} of \( G \) and is denoted by \( \chi_{de}(G) \). In this paper, we initiate a study of this new coloring parameter.

Yuichiro Fujiwara1, Shung-Liang Wu2, Hung-Lin Fu3
1Yuichiro Fujiwara is with the Graduate School of System and Information Engineering, University of Tsukuba, Tsukuba, Ibaraki, Japan
2Shung-Liang Wu is with National United University, Miaoli, Taiwan, R.O.C.
3Hung-Lin Fu is with Department of Applied Mathematics, National Chiao Tung University, Hsin Chu, Taiwan, R.O.C,
Abstract:

An avoidance problem of configurations in \( 4 \)-cycle systems is investigated by generalizing the notion of sparseness, which is originally from Erdős’ \( r \)-sparse conjecture on Steiner triple systems. A \( 4 \)-cycle system of order \( v \), \( 4CS(v) \), is said to be \( r \)-sparse if for every integer \( j \) satisfying \( 2 \leq j \leq r \) it contains no configurations consisting of \( j \) \( 4 \)-cycles whose union contains precisely \( j + 3 \) vertices. If an \( r \)-sparse \( 4CS(v) \) is also free from copies of a configuration on two \( 4 \)-cycles sharing a diagonal, called the double-diamond, we say it is strictly \( r \)-sparse. In this paper, we show that for every admissible order \( v \) there exists a strictly \( 4 \)-sparse \( 4CS(v) \). We also prove that for any positive integer \( r \geq 2 \) and sufficiently large integer \( v \), there exists a constant number \( c \) such that there exists a strictly \( r \)-sparse \( 4 \)-cycle packing of order \( v \) with \( c \cdot v^2 \) \( 4 \)-cycles.

Midori Kobayashi1, Brendan D. McKay2, Nobuaki Mutoh1, Gisaku Nakamura3
1University of Shizuoka Shizuoka, 422-8526, JAPAN
2School of Computer Science, Australian National University Canberra, ACT, 0200, AUSTRALIA
3Tokai University Shibuya-ku, Tokyo, 151-0063, JAPAN
Abstract:

A set of Hamilton cycles in the complete graph \( K_n \) is called a Dudeney set if every path of length two lies on exactly one of the cycles. It has been conjectured that there is a Dudeney set for every complete graph. It is known that there exists a Dudeney set for \( K_n \) when \( n \) is even, but the question is still unsettled when \( n \) is odd.

In this paper, we define a black \( 1 \)-factor in \( K_{p+1} \) for an odd prime \( p \), and show that if there exists a black \( 1 \)-factor in \( K_{p+1} \), then we can construct a Dudeney set for \( K_{p+2} \). We also show that if there is a black \( 1 \)-factor in \( K_{p+1} \), then \( 2 \) is a quadratic residue modulo \( p \). Using this result, we obtain some new Dudeney sets for \( K_n \) when \( n \) is odd.

A.D, Forbes1, T.S. Griggs 1, F.C. Holroyd1
1Department of Mathematics and Statistics The Open University Walton Hall Milton Keynes MK7 6AA UNITED KINGDOM
Abstract:

We prove that the complete graph \( K_v \) can be decomposed into rhombicuboctahedra if and only if \( v \equiv 1 \) or \( 33 \pmod{96} \).

Vesa Linja-aho1, Patric R. J. Ostergard1
1Department of Communications and Networking Helsinki University of Technology P.O. Box 3000, 02015 TKK, Finland
Abstract:

A starter in an odd order abelian group \( G \) is a set of unordered pairs \( S = \{\{s_i, t_i\} : 1 \leq i \leq \frac{|G| – 1}{2}\} \), for which \( \{s_i\} \cup \{t_i\} = G \setminus \{0\} \) and \( \{\pm(s_i – t_i)\} = G \setminus \{0\} \). If \( s_i + t_i = s_j + t_j \) holds only for \( i = j \), then the starter is called a strong starter. Only cyclic groups are considered in this work, where starters and strong starters up to order \( 35 \) and \( 37 \), respectively, are classified using an exact cover algorithm. The results are validated by double counting.

J.P. Georges1, D.W. Mauro1, Yan Wang2
1Trinity College Trinity College Hartford, CT USA 06013 Hartford, CT USA 06013
2Millsaps College Jackson, MS USA 39210
Abstract:

This paper settles in the negative the following open question: Are \( V_4 \)-magic graphs necessarily \( \mathbb{Z}_4 \)-magic? For an abelian group \( A \), we examine the properties of \( A \)-magic labelings with constant weight \( 0 \), called \emph{zero-sum \( A \)-magic}, and utilize well-known results on edge-colorings in order to construct (from \( 3 \)-regular graphs) infinite families that are \( V_4 \)-magic but not \( \mathbb{Z}_4 \)-magic. Noting that our arguments lead to connected graphs of order \( 2n \) for all \( n \geq 11 \) that are \( V_4 \)-magic and not \( \mathbb{Z}_4 \)-magic, we conclude the paper by investigating the zero-sum integer-magic spectra of graphs, including Cartesian products, and give a conjecture about the zero-sum integer-magic spectra of \( 3 \)-regular graphs.

Dan McQuillan1
1Department of Mathematics, Norwich University Northfield Vermont 05663, USA
Abstract:

A new technique is given for constructing a vertex-magic total labeling, and hence an edge-magic total labeling, for certain finite simple \(2\)-regular graphs. Let \( C_r \) denote the cycle of length \( r \). Let \( n \) be an odd positive integer with \( n = 2m + 1 \). Let \( k_i \) denote an integer such that \( k_i \geq 3 \), for \( i = 1, 2, \ldots, l \), and write \( nC_{k_i} \) to mean the disjoint union of \( n \) copies of \( C_{k_i} \). Let \( G \) be the disjoint union \( G \cong C_{k_1} \cup \ldots \cup C_{k_l} \). Let \( I = \{1, 2, \ldots, l\} \) and let \( J \) be any subset of \( I \). Finally, let \( G_J = \left(\bigcup_{i \in J} nC_{k_i}\right) \cup \left(\bigcup_{i \in I – J} C_{nk_i}\right) \), where all unions are disjoint unions. It is shown that if \( G \) has a vertex-magic total labeling (VMTL) with a magic constant of \( h \), then \( G_J \) has VMTLs with magic constants \( 6m(k_1 + k_2 + \ldots + k_l) + h \) and \( nh – 3m \). In particular, if \( G \) has a strong VMTL then \( G_J \) also has a strong VMTL.

$$\left( \frac{1}{2} + \frac{3}{4} \right)$$

Carmen Ortiz1, Monica Villanueva2
1Facultad de Ingenieria y Ciencias Universidad Adolfo Ibdéiiez Santiago, Chile
2Ingenieria Informatica Universidad de Santiago de Chile Santiago, Chile
Abstract:

The threshold dimension of a graph is the minimum number of threshold subgraphs needed to cover its edges. In this work, we present a new characterization of split-permutation graphs and prove that their threshold dimension is at most two. As a consequence, we obtain a structural characterization of threshold graphs.

llias S. Kotsireas1, Christos Koukouvinos2, Dimitris E. Simos2
1Department of Phys. and Comp. Sci. Wilfrid Laurier University Waterloo ON, N2L 3C5, Canada
2Department of Mathematics National Technical University of Athens Zografou 15773, Athens, Greece
Abstract:

In this paper, we construct inequivalent Hadamard matrices based on Yang multiplication methods for base sequences which are obtained from near normal sequences. This has been achieved by employing various Unix tools and sophisticated techniques, such as metaprogramming. In addition, we present a classification for near normal sequences of length \( 4n + 1 \), for \( n \leq 11 \) and some of these for \( n = 12, 13, 14, 15 \), taking into account previously known results. Finally, we improve several constructive lower bounds for inequivalent Hadamard matrices of large orders.

M. A. Seoud 1, M. A. Salim1
1Department of Mathematics, Faculty of Science, Ain Shams University Abbassia, Cairo, Egypt
Abstract:

We give an upper bound on the number of edges of a graph with \( n \) vertices to be a prime cordial graph, and we improve this upper bound to fit bipartite graphs. Also, we determine all prime cordial graphs of order \( \leq 6 \).

Abstract:

We consider the one-color graph avoidance game. Using a high-performance computing network, we showed that the first player can win the game on \( 13 \), \( 14 \), and \( 15 \) vertices. Other related games are also discussed.

S. Benecke1, C. M. Mynhardtt1
1Department of Mathematics and Statistics University of Victoria, P.O. Box 3060 STN CSC, Victoria, B.C. CANADA V8W 3R4
Abstract:

Let \( G \, \Box \, H \) denote the Cartesian product of two graphs \( G \) and \( H \). In 1994, Livingston and Stout [Constant time computation of minimum dominating sets, Congr. Numer., 105 (1994), 116-128] introduced a linear time algorithm to determine \( \gamma(G \, \Box \, P_n) \) for fixed \( G \), and claimed that \( P_n \) may be substituted with any graph from a one-parameter family, such as a cycle of length \( n \) or a complete \( t \)-ary tree of height \( n \) for fixed \( t \). We explore how the algorithm may be modified to accommodate such graphs and propose a general framework to determine \( \gamma(G \, \Box \, H) \) for any graph \( H \). Furthermore, we illustrate its use in determining the domination number of the generalized Cartesian product \( G \, \Box \, H \), as defined by Benecke and Mynhardt [Domination of Generalized Cartesian Products, preprint (2009)].

Thomas McCourt1
1Centre for Discrete Mathematics and Computing Department of Mathematics The University of Queensland Queensland 4072, Australia
Abstract:

We give a solution for the intersection problem for disjoint \( 2 \)-flowers in Steiner triple systems.

L. BENEDICT MICHAELRAJ1, S.K. AYYASWAMY1, S. ARUMUGAM2
1Department of Mathematics St. Joseph’s College, Trichy – 620 002 INDIA
2Core Group Research Facility (CGRF) National Centre for Advanced Research in Discrete Mathematics (n-CARDMATH) Kalasalingam University Anand Nagar, Krishnankoil-626190, INDIA.
Abstract:

Let \( G = (V, E) \) be a graph with chromatic number \( k \). A dominating set \( D \) of \( G \) is called a chromatic-transversal dominating set (ctd-set) if \( D \) intersects every color class of any \( k \)-coloring of \( G \). The minimum cardinality of a ctd-set of \( G \) is called the chromatic transversal domination number of \( G \) and is denoted by \( \gamma_{ct}(G) \). In this paper, we initiate a study of this parameter.

Stephan Wagner1
1Department of Mathematical Sciences Mathematics Division Stellenbosch University Private Bag X1, Matieland 7602 South Africa
Abstract:

The parity dimension of a graph \( G \) is defined as the dimension of the null space of its closed neighborhood matrix \( N \). A graph with parity dimension \( 0 \) is called all parity realizable (APR). In this paper, a simple recursive procedure for calculating the parity dimension of a tree is given, which is more apt to be used in the context of enumeration than the graph-theoretical characterizations due to Amin, Slater, and Zhang. Applying the recursive relation, we find asymptotic formulas for the number of APR trees and for the average parity dimension of a tree.

Zehui Shao1, Jin Xu1, Lingiang Pan1
1Key Laboratory of Image Processing and Intelligent Control Department of Control Science and Engineering Huazhong University of Science and Technology Wuhan 430074, China
Abstract:

The Ramsey multiplicity \( M(G) \) of a graph \( G \) is defined to be the smallest number of monochromatic copies of \( G \) in any two-coloring of edges of \( K_{R(G)} \), where \( R(G) \) is the smallest integer \( n \) such that every graph on \( n \) vertices either contains \( G \) or its complement contains \( G \). With the help of computer algorithms, we obtain the exact values of Ramsey multiplicities for most of isolate-free graphs on five vertices, and establish upper bounds for a few others.

E-mail Alert

Add your e-mail address to receive upcoming issues of Journal of Combinatorial Mathematics and Combinatorial Computing (JCMCC).

Special Issues

The Combinatorial Press Editorial Office routinely extends invitations to scholars for the guest editing of Special Issues, focusing on topics of interest to the scientific community. We actively encourage proposals from our readers and authors, directly submitted to us, encompassing subjects within their respective fields of expertise. The Editorial Team, in conjunction with the Editor-in-Chief, will supervise the appointment of Guest Editors and scrutinize Special Issue proposals to ensure content relevance and appropriateness for the journal. To propose a Special Issue, kindly complete all required information for submission;